Discussions that mention synthroid

Thyroid Disorders board


I am newly dx hypoT.I started my synthroid & felt better than I had in years for about 2 weeks.Then it all came crashing down.I started feeling worse than before.I wake every am with facial swelling(my eyes swelled shut),I am so extremely exhausted(I can only drag myself from bed after about 14 hrs of sleep)I feel almost semiconsious while trying to wake myself.I literally can not wake any earlier than this. :confused: I have had a constant headache for 2 1/2 weeks straight.(Vicodin does not even help)I am suffering from:acid reflux,more severe constipation,rash off & on on my face & neck,forgetfulness,dizziness,feeling drugged,& I went deaf in my left ear for 48 hrs.These are new sympyoms on top of my original ones:muscle pain(which is now to the point where my body feels constantly bruised,can't stand to be touched),anxiety, heart palpataions, etc.I called docs office & they told me to take my papaer work & get my thyroid tests done asap.I did & assumed that I must be more hypo.Well, docs office called & said "all normal".I don't know the results cuz I NOW know they were not the right tests. :confused:They only checked TSH & free T4.(not a lot of help).Now I don't know what to do next.They told me to come in to the office the day after tomorrow.I don't know how receptive he will be to me asking for different blood work.I don't wan't to continue like this though.I was thinking of asking for a switch to Armour or Naturethroid.(I think he will be more receptive of that-The nurse said they do prescribe Armour also.)Do you think this could help for now?Then I will approach him about doing other blood tests.I think my symptoms seem to be indicative of being more hypoT: but could it be a drug reaction to synthroid or a lack of T3?I don't know what a good next step would be.Thanks for any help.
Personally, I think it could be either. You might benefit from a switch -- maybe your body doesn't like the filler in the Synthroid. Maybe you could switch to Levoxyl or Levothyroxine in the meantime until you are certain of where your T3 is at. I'm sure there will be many varied opinions here as to what to do. I would most likely make a switch to another synthetic T4 until I knew exactly where my labs were and see if that makes a difference. However, if it doesn't then I would switch to Armour or possibly add Cytomel if your T3 is low. Another thing is that sometimes people DO feel worse before they get better. I actually think i have a post somewhere in the history of this site where I was soooo confused because my levels had gotten the closest to normal they had been in a year and I started feeling TERRIBLE! I started having panic attacks, anxiety and an ever present brain fog. It was crazy. It seems like I was told at the time that your body sometimes gets used to being out of whack after being that way for sometime and it really does take an adjustment period once the levels are "normal" before your body knows how to respond appropriately.

Just go for it and ask your doctor to test your Free T3 -- tell him to humor you ;) Posting the results here of any labs you get is also very helpful!
Good luck and I really hope you start feeling better!!
I had the same kind of reaction when I started Synthroid. It hit me like a ton of bricks. Before the end of the first month, I had joint pain, complete loss of appetite, and dizziness so bad, my PCP ran $2000 worth of tests looking for other autoimmune disorders. Neither he nor the endo who had Rx'd the Synthroid seemed aware that such crashes happen often when starting meds. I only learned here that they could.

What dose are you on? If it's very small, and if you are young and have a healthy cardiac system, you should ask for a small increase. I don't think I'd switch brands quite yet; give it a 6-week trial at least.
But I have to tell you, Synthroid made me feel worse. I never did feel better with it, and eventually it made me hyper, so I was forced to quit it. I take Armour now, and have had no effects directly from it... only have problems when I need a dose increase, but I know it's the hypo causing the effects, not the drug.